Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    I'm 18: I have PIC/macular degeneration/hemmoraging?
    avatar
    An_244603 posted:
    I'm an 18 year old freshman in college. I have always had bad vision, but last year my eye doctor notice thinning in my right retina. Since I play sports, she suggested I see a specialist, which I did. My exam was fine and they told me to come back yearly to monitor the thinning, however a few months later, I noticed a blind spot in that eye. It looked like I had looked at a light for too long. I found that I has macular degeneration and some sub retinal hemmorages. It is now about 8 months later and I see 3 different eye doctors. I have been diagnosed with an eye disease called PIC (I don't remember what it stands for) with hemmoraging and macular degeneration. I have lost most vision in that eye. I have gone for 6 months of Avastin and then Lucentis injection monthly, and I am about two weeks in to my 60mg (tapering) prednisone and Cellcept. Any clue as to what causes this?! I really can't find anything online. I know this is a rare condition, but I have not found a single thing! I want to know as much as I can, especially since the disease is progressive and can flare up in the other eye. Any and all information is helpful. Thanks!
    Reply
     
    avatar
    Alan M Kozarsky, MD responded:
    Punctate Inner Choroidopathy.

    An uncommon inflammation of the inner lining of the eye. It generally affects young nearsighted women. Thus, given the inflammation, the rationale for the anti-inflammation treatment. (Prednisone and Cellcept). Occasionally new and unwanted blood vessels can grow under the retina and these can usually be reversed by injecting Avastin or Lucentis. The injections are generally given for many months before stopping.

    Many articles can be found if you search under the full name of this condition. Sounds like your current treatment by your multiple doctors is very reasonable but with rare conditions it is sometimes wise to get second and third opinions from experts who actually study this condition. i.e. the authors of recent articles about PIC.


    Featuring Experts

    Alan Kozarsky, MD, is one of the leading corneal, cataract, and vision correction specialists in the country and was selected again this year by Atla...More

    Helpful Tips

    46 yr old female diagnosed with punder my pink eye
    there is a lump on the inside of my left eyes it almost looks like a big pimple or cyst..i went to a walk in and they told me it was pink ... More
    Was this Helpful?
    0 of 0 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.